Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Aug 3, 2017, 3:12 PM PDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 3:12 PM PDT (22:12 UTC)
- Expired
- Aug 3, 2017, 3:45 PM PDT
- In force
- 33 min
- Issued by
- NWS San Diego, CA
The radar
The San Diego radar (KNKX), 76 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555
WWUS86 KSGX 032212
SPSSGX
Special Weather Statement
National Weather Service San Diego CA
312 PM PDT THU AUG 3 2017
CAZ058-062-032245-
San Diego County Mountains CA-San Diego County Deserts CA-
312 PM PDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 345 PM PDT...
At 311 PM PDT, Doppler radar was tracking a strong thunderstorm over
northeastern Boulevard, or over I-8 Between Boulevard And Imperial
County Line. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm, along with very heavy rainfall.
Locations impacted include...
I-8 Between Boulevard And Imperial County Line, I-8 Between Pine
Valley And Boulevard, Boulevard, Tierra Del Sol, Campo Indian
Reservation, La Posta Indian Reservation, Live Oak Springs and
Jacumba.
LAT...LON 3274 11640 3271 11611 3262 11611 3260 11632
3260 11636
TIME...MOT...LOC 2211Z 207DEG 4KT 3266 11625
$$
AlbrightWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:30 PM PDT, 42 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM PDT, 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
230 PM PDT Thu Aug 3 2017
...Thunderstorms Continuing to Focus Mountains and Deserts; Flash
Flood Threat Continues Through This Evening...
.SYNOPSIS...
Plentiful moisture and instability will continue to allow
thunderstorms to develop over the mountains and deserts where a
flash flood threat continues through this evening. Drier air will
move in from the southwest on Friday, and thunderstorms will be
much less likely, mainly limited to the higher mountains.
Humidity will lower Friday through the weekend. Fair weather will
prevail from the weekend through most, if not all, of next week
as a trough forms along the west coast. This will keep monsoonal
moisture to the east with dry weather prevailing. Temperatures
will be seasonal with coastal night and morning low clouds near
the coast.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Active thunderstorms are affecting portions of the mountains and
deserts this afternoon. The strongest cells have developed over
the Riverside and San Diego County mountains and into the lower
deserts. Additional scattered thunderstorm development will
continue (new cell now just pulsing up south of Hemet) and
activity will fade later this evening.
Tropical moisture remains in place with surface dewpoints into the
sultry lower and even mid 70s in areas. SPC mesoanalysis shows PW
of less than 1.5 just west of San Clemente Island to near 1.8"
along the coast and 2"+ over the lower deserts. Westerly flow will
advect the drier air over the Pacific into Southern California
tonight through the weekend. Residual moisture could allow
isolated showers or thunderstorms to develop over the mountains on
Friday, but that will be the last day for some time as further
drying occurs as a trough becomes established off the California
coast. This will lead to seasonably hot conditions inland and
relatively mild conditions at the beaches. Humidity levels will
fall with the 70F-degree dewpoints falling into the 60s. Still
rather humid, but not the oppressive humidity of the past few
days.
&&
.AVIATION...
032045Z...Coastal Areas...SCT-BKN006-010 along the San Diego County
coast through 02Z. After 02Z...becoming BKN-OVC006-010 and moving 5-
10 miles inland across KSAN...KCRQ and KSNA through 14Z. After
14Z...low clouds retreating back to the coast through 17Z Friday.
Valleys/Mountains/Deserts...TSRA over the mountains and deserts
through early evening with heavy rain and strong winds. After
02Z...SCT-BKN080-100.
&&
.MARINE...
No hazardous marine weather is expected through Monday.
&&
.SKYWARN...
Skywarn has been activated for all counties.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until 10 PM PDT this evening for Apple and
Lucerne Valleys-Coachella Valley-Riverside County Mountains-
San Bernardino County Mountains-San Bernardino and
Riverside County Valleys-The Inland Empire-San Diego County
Deserts-San Diego County Mountains-San Diego County Valleys-
San Gorgonio Pass Near Banning.
PZ...NONE.
&&
PUBLIC...Gregoria
AVIATION/MARINE...MoedeIn the hours before
Special weather statement, Aug 3, 11:46 AM PDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service San Diego CA
1146 AM PDT THU AUG 3 2017
CAZ056-061-031915-
Riverside County Mountains CA-Coachella Valley CA-
1146 AM PDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE COUNTY UNTIL 1215 PM
PDT...
At 1145 AM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy 74 Between Anza And Palm Desert, or 14 miles southwest of Indio.
This storm was nearly stationary.
Very heavy rainfall, half inch hail and winds in excess of 40 mph
will be possible with this storm.
Locations impacted include...
Hwy 74 Between Anza And Palm Desert and Santa Rosa Mountain.
LAT...LON 3347 11635 3349 11649 3363 11645 3364 11635
3354 11628
TIME...MOT...LOC 1845Z 185DEG 2KT 3356 11638
AlbrightSpecial weather statement, Aug 3, 1:07 PM PDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Diego CA
107 PM PDT THU AUG 3 2017
CAZ058-062-032030-
San Diego County Mountains CA-San Diego County Deserts CA-
107 PM PDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN DIEGO COUNTY
UNTIL 130 PM PDT...
At 106 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hwy 78 Between S2 And Borrego Springs Rd, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm, along with very heavy rainfall.
Locations impacted include...
Hwy 78 Between Borrego Springs Rd And Ocotillo Wells, Hwy 78 Between
S2 And Borrego Springs Rd, Ocotillo Wells, Fish Creek Wash, Hwy S2
Between Shelter Valley And Agua Caliente, Ocotillo Wells Vehicular
Rec Area and Shelter Valley.
LAT...LON 3308 11608 3308 11609 3307 11610 3299 11611
3304 11642 3320 11643 3324 11608
TIME...MOT...LOC 2006Z 257DEG 10KT 3313 11631
AlbrightSpecial weather statement, Aug 3, 1:21 PM PDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service San Diego CA 121 PM PDT THU AUG 3 2017 CAZ058-062-032045- San Diego County Mountains CA-San Diego County Deserts CA- 121 PM PDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY UNTIL 145 PM PDT... At 121 PM PDT, Doppler radar was tracking a strong thunderstorm near Mount Laguna. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm, along with very heavy rainfall. Locations impacted include... Southern Mount Laguna, Pine Valley, Manzanita Indian Reservation and La Posta Indian Reservation. LAT...LON 3273 11646 3288 11649 3289 11634 3276 11633 TIME...MOT...LOC 2021Z 257DEG 0KT 3282 11642 Albright
Special weather statement, Aug 3, 1:34 PM PDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service San Diego CA
134 PM PDT THU AUG 3 2017
CAZ058-062-032115-
San Diego County Mountains CA-San Diego County Deserts CA-
134 PM PDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN DIEGO COUNTY
UNTIL 215 PM PDT...
At 133 PM PDT, Doppler radar was tracking a strong thunderstorm near
Fish Creek Wash, or 9 miles southeast of Hwy 78 Between S2 And
Borrego Springs Rd, moving east at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm, along with very heavy rainfall.
Locations impacted include...
Hwy S2 Between Agua Caliente And Canebrake, Fish Creek Wash, Ocotillo
Wells, Hwy S2 Between Shelter Valley And Agua Caliente, Hwy S2
Between Canebrake And Imperial County Line, Agua Caliente and
Canebrake.
LAT...LON 3307 11610 3291 11610 3289 11635 3311 11633
3309 11608 3308 11608
TIME...MOT...LOC 2033Z 273DEG 6KT 3303 11626
AlbrightLocal storm report, Aug 3, 2:14 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
214 PM PDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 8 SSE BORREGO SPRINGS 33.13N 116.32W
08/03/2017 SAN DIEGO CA NWS EMPLOYEE
HWY 78 TWO MILES EAST OF YAQUI PASS CLOSED
DUE TO FLOODING AND DEBRIS FLOW.
&&
MOEDESpecial weather statement, Aug 3, 3:12 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service San Diego CA
312 PM PDT THU AUG 3 2017
CAZ058-062-032245-
San Diego County Mountains CA-San Diego County Deserts CA-
312 PM PDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 345 PM PDT...
At 311 PM PDT, Doppler radar was tracking a strong thunderstorm over
northeastern Boulevard, or over I-8 Between Boulevard And Imperial
County Line. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm, along with very heavy rainfall.
Locations impacted include...
I-8 Between Boulevard And Imperial County Line, I-8 Between Pine
Valley And Boulevard, Boulevard, Tierra Del Sol, Campo Indian
Reservation, La Posta Indian Reservation, Live Oak Springs and
Jacumba.
LAT...LON 3274 11640 3271 11611 3262 11611 3260 11632
3260 11636
TIME...MOT...LOC 2211Z 207DEG 4KT 3266 11625
AlbrightThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:24 AM PDT | Areal Flood Advisory | SGX | San Bernardino | 111 min |
| Aug 3, 2:52 AM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 3, 3:10 AM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 2 hr |
| Aug 3, 11:13 AM PDT | Special Weather Statement | SGX | San Diego | 47 min |
| Aug 3, 11:46 AM PDT | Special Weather Statement | SGX | Riverside | 29 min |
| Aug 3, 11:59 AM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 3, 12:44 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 2 hr |
| Aug 3, 12:49 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 3, 1:07 PM PDT | Special Weather Statement | SGX | San Diego | 23 min |
| Aug 3, 1:19 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 3, 1:21 PM PDT | Special Weather Statement | SGX | San Diego | 24 min |
| Aug 3, 1:34 PM PDT | Special Weather Statement | SGX | San Diego | 41 min |
| Aug 3, 1:40 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 39 min |
| Aug 3, 2:10 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 3, 3:59 PM PDT | Special Weather Statement | SGX | Orange | 46 min |
| Aug 3, 4:35 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 40 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.